MAUDE Adverse Event Report: KAP MEDICAL SKINGUARD FLOAT; THERAPEUTIC SUPPORT SURFACE

KAP MEDICAL SKINGUARD FLOAT; THERAPEUTIC SUPPORT SURFACE
Model Number SKINGUARDFLOATMS8
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The owner of the device, (b)(6), sent a complaint on 11/20/2020, that a mattress deflated, and caused deep tissue pressure injury to the patient.Kap medical requested the device be returned for evaluation.The mattress is designed with a safety air cushion in the event of deflation.This keeps the patient from bottoming out.Additionally, the unit is designed with a visual and audible alarm that will flash and beep when the mattress senses low inflation.The injury was reported to (b)(6) on (b)(6) 2020.Kap medical received the complaint on 11/20/2020.
 
Event or Problem Description
Per report received from (b)(6) on (b)(6) 2020, the facility discovered the mattress supporting the patient deflated.The control unit showed a low pressure warning and alarm.The nurse reports the patient developed deep tissue wound on the buttocks as a result of the deflation.

Brand Name
SKINGUARD FLOAT
Common Device Name
THERAPEUTIC SUPPORT SURFACE
Manufacturer (Section D)
KAP MEDICAL
1395 pico street
corona CA 92881 3373
MDR Report Key10891827
Report Number3003083675-2020-00408
Device Sequence Number2895361
Product Code IOQ
UDI-Device Identifier00817012021899
UDI-Public(01)00817012021899
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSKINGUARDFLOATMS8
Device Catalogue Number303713
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;